MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.4MM X 12.8MM FRTR,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE POWERED)

DEPUY SYNTHES PRODUCTS LLC 1.4MM X 12.8MM FRTR,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE POWERED)
Model Number S-1R-G1
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the cutter device tip broke off while the surgeon was drilling the separated cranial bone at the non-surgical field.It was reported that the procedure was completed without delays.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device drill tip broke off.Therefore, the reported condition was confirmed.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The assignable root cause was determined to be due to excessive lateral side to side force which is user error.

Brand Name
1.4MM X 12.8MM FRTR,S
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 33410
6107428552
MDR Report Key12452686
Report Number1045834-2021-01542
Device Sequence Number19859834
Product Code HBE
UDI-Device Identifier00845384012627
UDI-Public00845384012627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2025
Device Model NumberS-1R-G1
Device Catalogue NumberS-1R-G1
Device Lot NumberP513144608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/20/2021
10/11/2021
02/04/2022
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date09/27/2021
10/18/2021
02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown